News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Blood clot in arm


 JennyC - Tue Sep 20, 2005 10:17 pm

I am concerned about my roommate. She says that she has blood clots, and her arm is swollen up- and is lumpy. She is a thin girl but her one arm is bigger then the other. She says that she has had blood clots since she was little and is supposed to take asprin for it, but she doesn’t because she doesn’t have an income right now. When you feel her arm, it is like she has a bunch of knots in it. She says that there is nothing wrong with it and that it is a cosmetic thing. Is it? Would you help me understand, and let me know if this is heard of and what the outcome is?
Thanks
Jenny
 candice98802 - Tue Sep 20, 2005 11:19 pm

I recently made a post in neurology for some concerns I have with my arm. I have a lot of pain in my arm that is very strong at the poing of my lower bicep and above my elbow and not to long ago I felt a lump right around the main source of pain. I also have twitching in my fingers and sometimes my arm will itch really bad. Anyways I have been told a couple times that it sounds like a circulation problem. I had my daughter about 10 months ago and had a c-section. Could this be a blood clot lodged in my arm????
Sincerely
looking for answers
Thankyou for your time. :?
 Momma - Tue Sep 27, 2005 9:46 pm

Hi
My son is 13 that was just diagnosed with DVT, and he is on Coumadin he has been on this for 2 weeks now and he is getting a soar stomac after he eats he feels as though is stomac is real heavy and full even if the doesnt eat much. We see the DOc tomorow and i feel real leary about what they do becsue they have never delt with a boy this young with DVT and the med he is on. my son also started experencing diarea as well. He is so young to have this and my concern is the affects of this med, i hear about liver damage. Can someone help me out with some knowledge.

Thank you
 Theresa Jones, RN - Wed Sep 28, 2005 9:58 am

User avatar Hi JennyC,
If your roomate was advised to take aspirin for a history of blood clots then I would strongly suggest that she do as she was instructed. When blood clots form, dislodge and travel to other areas of the body they can cause serious complications including death. Aspirin can be purchased over the counter and is relatively inexpensive for a month supply or more.

Hi candice98802,
Generally speaking, blood clots of the extremeties cause pain, redness, swelling and warmth. If you are not experiencing these additional symptoms then I would more inclined to consider another cause. Lymph nodes are also located in that particular area. Have you experienced any recent injuries etc. to your arm or hand? Regardless of the cause you should have the area evaluated by your physician.

Hi Momma,
DVT's in children are an uncommon finding. Where was your son's DVT located and what was the diagnosed cause? If his current physician is unfamiliar with treatment of this condition I would strongly suggest that you inquire about a referral to a pediatric specialist..... Benefits of certain medications usually outweigh the consequences of not using particular drugs.
Sincerely,
Rntdj
 candice98802 - Wed Sep 28, 2005 10:19 pm

Hi
Just wanted to thankyou for taking the time to answer my question. It is very much appreciated and knowledge that I wont forget. So Thanks.
:P
 Momma - Fri Sep 30, 2005 1:22 am

hi

THank you for responding, my son's DVT is in his left leg. my doctor has not had a youth with this problem and he thinks it might be heriditary. we are waiting to see a Hemotologist In Vancouver soon. My son is now experencing stomic discomfort and diarea,he suggested tylonal and it isnt helping much at this point and time. My son has a green like bruse at the side of his toe nail, its not blue,, its green and just a small section..should i be concerned with this. My son thought he had an ingrone toe nail so i trimmed it and didnt cut the skin so i don't know why its a little green.

Thank you for a reply

Momma
 wandadiane - Wed Oct 19, 2005 7:46 am

Was in the hospital 7/21 with a pulmonary embolus. Currently on Coumadin. History includes chemo/radation 10/04, abdominal surgery 04/05. Would it be normal to still have fluid around the lung in October and experiencing still pains yet not as severe in chest where the blod clot was. :(
 boomer - Sun Oct 23, 2005 9:24 am

Hi, my wife is in the midst of an ordeal and I could really use some advice. Shortly after seeing her obgyn for an endometrial biopsy she developed a uteran/pelvic infection which led to bacteremia. After an e.r. visit with a temp of 102.7 she was treated with iv zosyn for 5 days and released from hospital. A few days later the infection returned. She was then treated with oral antibiotics(levaquin and clindomycin). She developed a rash so the levaquin was stopped and replaced by doxicyclene. She had a worse reaction a day after the switch and all oral meds were stopped and she was put back in the hospital for further i.v. antibiotics. All during this process she was having severe abdominal pain associated with the infection. She was given i.v. Ertapenim to treat the infection with the plan to continue for 14 days. Also a hysterectomy was decided to be the best way to insure capturing all the infected tissue with removal of the uterus and cervix to be the plan. A midline catheter was inserted in her arm but had to be removed due to excessive pain. A doppler scan was performed and diagnosed a 4 inch clot in her cephalic vein. She was immediately placed on a continuous heparing drip for 2 days with the Ertapenim continuing. Her surgery has been postponed for 9 days after her clot was diagnosed. She is now on Lovenox 90 mg once per day and continued her Ertapenim. My concern is her risk factor for undergoing surgery so soon. Should we delay the surgery longer and risk the infection returning or is it safe to have the hysterectomy. Please note that she is taking Yasmin pills to control abnormal bleeding which initiated the need for her biopsy. Hematology specialists at her hospital approved the Yasmin and Lovenox concurrently.

Thank you in advance and I anxiously await a reply becuase her surgery is now only 4 days away.......

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here